Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 5:41 PM CDT for Hunt County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 7, 2012, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS84 KFWD 072241 SPSFWD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 541 PM CDT TUE AUG 7 2012 TXZ105-072315- HUNT TX- 541 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HUNT COUNTY AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF GREENVILLE...MOVING SOUTHWEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS AND QUINLAN. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3311 9620 3305 9600 3288 9606 3293 9630 TIME...MOT...LOC 2241Z 028DEG 8KT 3303 9614 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:59 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 7, 3:59 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 359 PM CDT TUE AUG 7 2012 .AVIATION... UPDATE...THUNDERSTORMS HAVE CLEARED THE TAF SITES...SO HAVE REMOVED THE VCTS AND CB FROM THE METROPLEX TAFS. WE WILL MONITOR THE STORMS TO THE NORTHEAST AND ADD TSRA BACK INTO THE FORECAST IF NECESSARY. 58 .../PREVIOUS AVIATION DISCUSSION/... ISSUED AT 1228 PM CDT TUE AUG 7 2012 CONCERNS...LOW THUNDERSTORM CHANCES LATE AFTERNOON/EARLY EVENING. ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A K0F2 TO KBKD LINE...WILL CONTINUE TO MOVE SOUTHWEST AND NOT AFFECT THE METROPLEX TAF SITES. CUMULUS FIELDS HAVE ALREADY DEVELOPED TO THE NORTHEAST...SOUTHEAST AND SOUTHWEST OF THE METROPLEX AS OF MIDDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. THE CHANCES IN THE METROPLEX ARE ONLY ABOUT 20 PERCENT...BUT HAVE PLACED VCTS AND CB IN THE TAF FOR THE 21-00Z PERIOD AS THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS. 58 && .PREV DISCUSSION... /ISSUED 338 PM CDT TUE AUG 7 2012/ ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF NORTH TEXAS AGAIN TODAY WITH A THREAT FOR DAMAGING DOWNBURST WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS WITH MOST OF THE ACTIVITY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. SIMILAR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TOMORROW AS NORTH TEXAS REMAINS IN DIFFLUENT NORTH FLOW ALOFT BETWEEN AN UPPER LEVEL RIDGE TO OUR WEST AND A DEVELOPING TROUGH TO OUR NORTH AND NORTHEAST. ON WEDNESDAY NIGHT...A COMPLEX OF STORMS MAY DEVELOP ACROSS EASTERN OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE MEAN STORM MOTION WITH THIS COMPLEX COULD TRACK THE SYSTEM ACROSS OUR NORTHEASTERN COUNTIES EARLY THURSDAY MORNING. AS THE UPPER LEVEL TROUGH MOVES DOWN THE PLAINS IT WILL BRING A FRONT WITH IT. THE FRONTAL BOUNDARY WILL MOVE INTO OUR CWA DURING THE DAY ON THURSDAY AND LIKELY SERVE AS A FOCUS FOR STORM DEVELOPMENT. THE EXACT LOCATION OF THE FRONTAL BOUNDARY ON THURSDAY IS DIFFICULT TO DETERMINE AT THIS TIME BUT IT APPEARS THE BEST CHANCES FOR RAIN WILL BE ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES. THE MODELS WANT TO RETREAT THE FRONT A LITTLE ON THURSDAY NIGHT AND THEN PUSH IT THROUGH THE ENTIRE CWA ON FRIDAY. AS THE FRONT MOVES THROUGH...DRIER AIR WILL FILTER INTO THE REGION...ENDING RAIN CHANCES FOR THE NEXT SEVERAL DAYS. HOWEVER...WILL CARRY A SLIGHT CHANCE FOR RAIN FRIDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTH AND SOUTHEASTERN COUNTIES WHO WILL STILL BE AHEAD OF THE FRONT. OVER THE WEEKEND...THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION BUT WILL STILL BE CENTERED WEST OF NORTH TEXAS. THE ECMWF INDICATES THE POTENTIAL FOR AN MCS TO MOVE INTO OKLAHOMA ON SATURDAY BUT WILL LIKELY DISSIPATE BEFORE IT REACHES THE RED RIVER. HOWEVER...IF THIS SCENARIO DOES DEVELOP...REMNANTS FROM THIS COMPLEX COULD BRING A CHANCE FOR RAIN TO MAINLY THE NORTHERN PORTIONS OF NORTH TEXAS ON SATURDAY. WITH THE UPPER LEVEL RIDGE STILL CENTERED WEST OF THE REGION ON SUNDAY...ANOTHER MCS COULD POSSIBLY DEVELOP NORTH OF THE REGION. EARLY NEXT WEEK...THE UPPER LEVEL RIDGE WILL BECOME CENTERED OVER THE REGION AND A DRY FORECAST CONTINUES INTO AT LEAST THE EARLY PART OF NEXT WEEK. HOT TEMPERATURES WILL CONTINUE THROUGH TOMORROW BUT THEN WE WILL SEE SOME RELIEF AS THE FRONT MOVES THROUGH THE REGION. TEMPERATURES OVER THE WEEKEND WILL GENERALLY BE IN THE 90S WITH SOME SPOTS AROUND 100 DEGREES. HOWEVER...THE TRIPLE DIGIT TEMPERATURES WILL RETURN NEXT WEEK AS THE UPPER LEVEL RIDGE CENTERS OVER THE REGION. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 104 79 100 78 / 30 20 20 30 20 WACO, TX 77 103 77 100 78 / 20 20 20 30 20 PARIS, TX 75 99 74 97 75 / 30 20 20 30 20 DENTON, TX 79 102 78 99 76 / 30 20 20 20 20 MCKINNEY, TX 79 101 77 99 76 / 30 20 20 30 20 DALLAS, TX 84 104 80 100 79 / 30 20 20 30 20 TERRELL, TX 80 101 78 98 77 / 30 20 20 30 20 CORSICANA, TX 77 102 77 98 77 / 20 20 20 30 20 TEMPLE, TX 75 101 75 99 76 / 20 20 20 30 20 MINERAL WELLS, TX 78 103 75 101 76 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/82
Hazardous weather outlook, Aug 7, 3:48 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT TUE AUG 7 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING...WITH THE BEST CHANCES BEING ALONG AND NORTH OF A COMANCHE TO CANTON LINE. A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH THURSDAY EVENING. SOME LOW CHANCES WILL LINGER INTO FRIDAY AND FRIDAY EVENING ALONG AND SOUTH OF A GOLDTHWAITE...TO ATHENS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUESTED THROUGH 9 PM...MAINLY NORTH OF A COMANCHE TO CANTON LINE.
In the hours before
Special weather statement, Aug 7, 4:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
459 PM CDT TUE AUG 7 2012
TXZ116-072230-
PALO PINTO TX-
459 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN PALO PINTO COUNTY
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GRAHAM...MOVING SOUTH AT 15
MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3295 9849 3295 9843 3299 9843 3299 9826
3275 9829 3278 9856
TIME...MOT...LOC 2159Z 015DEG 11KT 3288 9839Local storm report, Aug 7, 5:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT TUE AUG 07 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST STEPHENVILLE 32.23N 98.20W
08/07/2012 M62 MPH ERATH TX AWOS
62-MPH WIND GUST AT CLARK FIELD (KSEP)Special weather statement, Aug 7, 5:09 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT TUE AUG 7 2012
TXZ121-072245-
KAUFMAN TX-
509 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN KAUFMAN COUNTY
AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF KAUFMAN...MOVING SOUTHWEST
AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD AND GRAYS
PRAIRIE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3236 9644 3241 9644 3244 9648 3248 9651
3249 9651 3250 9650 3255 9636 3236 9624
TIME...MOT...LOC 2209Z 044DEG 10KT 3242 9642Special weather statement, Aug 7, 5:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 526 PM CDT TUE AUG 7 2012 TXZ129-141-072300- EASTLAND TX-COMANCHE TX- 526 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN COMANCHE COUNTY CENTRAL EASTLAND COUNTY AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF EASTLAND...MOVING SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GORMAN. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3237 9873 3234 9852 3206 9861 3210 9883 TIME...MOT...LOC 2226Z 026DEG 13KT 3226 9865
Special weather statement, Aug 7, 5:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT TUE AUG 7 2012
TXZ129-072300-
EASTLAND TX-
534 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL EASTLAND COUNTY
AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF RANGER...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EASTLAND AND RANGER.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3252 9884 3251 9861 3251 9860 3229 9865
3235 9891
TIME...MOT...LOC 2234Z 016DEG 13KT 3248 9873Special weather statement, Aug 7, 5:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 541 PM CDT TUE AUG 7 2012 TXZ105-072315- HUNT TX- 541 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HUNT COUNTY AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF GREENVILLE...MOVING SOUTHWEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS AND QUINLAN. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3311 9620 3305 9600 3288 9606 3293 9630 TIME...MOT...LOC 2241Z 028DEG 8KT 3303 9614
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:25 PM CDT | Special Weather Statement | FWD | Denton | 35 min |
| Aug 7, 1:33 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 1:36 PM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| Aug 7, 1:46 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 37 min |
| Aug 7, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 53 min |
| Aug 7, 2:18 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 2:29 PM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Aug 7, 2:36 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Aug 7, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 24 min |
| Aug 7, 3:00 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Aug 7, 3:02 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Aug 7, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 35 min |
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 44 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Aug 7, 3:26 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Aug 7, 3:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
| Aug 7, 3:51 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | FWD | Collin | 23 min |
| Aug 7, 4:02 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | FWD | Somervell | 24 min |
| Aug 7, 4:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 7, 4:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| Aug 7, 4:49 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 22 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | FWD | Grayson | 36 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 19 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | FWD | Kaufman | 36 min |
| Aug 7, 5:26 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Aug 7, 5:34 PM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Aug 7, 5:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Aug 7, 6:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 45 min |
| Aug 7, 6:40 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Aug 7, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.